MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PG PRO 20G 10CM FULL; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS DOT PG PRO 20G 10CM FULL; INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebu2267 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the facility that while removing the housing unit, it was noted that the catheter was bent.The device was removed and a new device used to complete the procedure.No harm to the patient other than requiring two needle sticks.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged catheter was confirmed and was determined to be related to use of the device.One 20g x 10cm powerglide catheter, which consisted of the purple hub and pink strain relief sleeve, was returned for investigation.The deployment system was not returned for investigation.A breach was observed in the catheter 1mm distal to the pink strain relief oversleeve.A microscopic examination revealed that the catheter was scored longitudinally just proximal to the circumferential breach in the tubing.Sharp edges were observed along the slit with striations on adjoining surfaces of the breach in the tubing.These characteristics at the leak site are consistent with a needle puncture.Warnings in the ifu indicate that once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.This may result in damage to the catheter.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.The ifu also indicates to not perforate, tear, or fracture the catheter with the needle or guidewire during the procedure.Due to the evidence of use and the characteristics of the damage, the complaint was determined to be use related.A lot history review (lhr) of rebu2267 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
DOT PG PRO 20G 10CM FULL
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7088162
Report Number3006260740-2017-02198
Device Sequence Number19061678
Product Code FOZ
UDI-Device Identifier00801741110689
UDI-Public(01)00801741110689
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF220101
Device Lot NumberREBU2267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2017
Event Location Hospital
Initial Date Received by Manufacturer 11/30/2017
Supplement Date Received by Manufacturer01/05/2018
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date02/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR